Im new to this chat but I need advice and encouragement. I was dx with ms in 09 and I still stay so tired all the time and weak feeling. Last night I was cooking supper and all of a sudden the left side of my body started to go numb. I started a new medicine about 3 months ago and I was really hoping that I wouldn't have a relapse this quick. The new medicine that I started is gelinya and it has worked really good so far and I haven't had any side effects from it but it scares me so bad because it was suppose to be better at keeping my relapses down so I just wonder if my ms is progressing fast. Im so scared. I talk to my parents and my husband about it all the time but they don't understand completely what Im going through and my husband just worries. I just want all of this to go away so I can get back to a normal life with no pain, no tiredness, no weakness, no numbness, and no leg pain. Im not on any depression pills because the only time I get down is when a relapse occurs, it just so frustrating. I work a full time job and it makes me so tired and mentally drained even tho it is a sit down job in registration at a hospital. I just don't understand why I am unable to find a medicine that will keep me from relapsing every 6 months or so, and it always affects my left side with numbness, tingling and a headache at the base of head. Any advice as to what I should do
Hi Critter and welcome to the family... You will find so much love, understanding, and support here that it will blow you away... I don't know what I would do without this group of people... Having someone that understands what you are going through is a life saver...
The bad news is it's not going to go away... This MonSter of a disease we have is here to stay... What DMD's have you tried so far? I'm assuming at least a couple since you said your having a hard time finding one that slows down the relapses...
My suggestion would be to contact your Neuro as soon as possible to let him/her know that it's not working and you need to take some action pretty quickly... He may give you a round of solo-medrol or steroids by mouth to try and get you over the hump but I just don't know for sure...
I wish you the best and hopefully some others will chime in with their expertise here pretty soon... Please remember we are here for you know matter what your need is at the time...
Hi and welcome to our little corner of the web, if you haven't done so already please have a read of our health pages, top right of your screen, the yellow icon. I think you'll find some informative and helpful information, well worth your time. :-)
I wonder if your actually doing too much, and dare I say also expecting 'normalicy'? You could be in relapse but its also possible that you experienced the numbness from already being exhausted and then standing over a hot stove cooking dinner. If your sx resolve after resting and cooling down, then its not a relapse but a false exaserbation. To be a genuine relapse your sx need to return, with possibly something new and it doesnt resolve no matter what. No amount of resting and cooling helps and it lasts for at least 24-48 hours.
I think you might need to do less to get through the day and take little rests when ever you can, its worth trying to see if it helps at all.
Thank you all so much for commenting back on my post. I went to my neuro yesterday and he said that it was a relapse because the numbness was there for at least 48 hrs. The meds that I have tried are rebif, copaxon, and now gelinya. He told me that if I have another relapse that he is wanting to test me for the pml disease and poss try tysabri. He rated my ms on a 1 to 10 scale and said that mine was about a 7 or an 8. That scares me but there is nothing that I can do really to control what my body wants to do just try the meds out until I am able to find one that will actually work on me and slow it down. If there is any information on tysabri that anyone may have I would love to hear about it. I have read quite a bit about it but its always nice to ask people for personal experiences.
Adding on a welcome to you. I do not know how long it takes for the full affect of gilenya to start. But, does sound like you have a good doctor who is willing to keep trying.
Since you've MS since 09 I'm sure you know what's going to be chronic for you - but have you found much more limitations after each relapse?
We do have some tysabri users on the forum. I'll bump up a post for you so you can post on that and ask all those things you are thinking about.
Do you take anything for symptom relief? I too hold down a full time job, and a family, and I agree with you. It takes so much time to pull off the day job and be anything to anyone when you get home :( Do you take some down time for yourself?
Thanks for joining us - hope you'll stick around and tell us how this disease started for you, and how you've gotten through the ups and downs. I was dx'd in 07 and still find I have to adjust what I already adjusted to pull off all that I expect of myself, and those around me.
I do not take anything for symptom relief, I'm not a big medicine person so its hard enough for me to have to take gelinya everyday. My doc had put me on prozac when I first got dx and I stayed on it for about a yr and it started messing with me real bad. I started having real bad mood swings and just wanted to cry all the time and I wasn't sleeping very good so I took myself off of it slowly. As for the gelinya goes I'm not having real bad side effects from it but I do have swelling in my knees and real puffy feeling around my face, other than that I'm doing pretty good on it. (minus the relapse of course) Right now I am feeling pretty rough just because I worked til 11:30 last night got to sleep around 1 once I got home and relaxed, then turned around and came back in at 7 this morning. So 5 hrs of sleep just isn't kicking in like it should I guess you could say. Hopefully the day will go by kinda of quick and I can go home and take a nap. Thank you so much for speaking with me and I'm sorry if I'm rambling on just have a lot of stress and all kinds of thoughts going thru my head right now of what to do and wondering whats going to happen next or when it will happen. Work, husband, new house, and especially ms is just a lot to take on at one time, and I'm just now starting to get the hang of it. But it helps to know that I'm not the only one that has to worry about juggling it all at the same time.
Thank you again so much
Hi Critter, I'll add my welcomes here. You are in a real tough spot. The people here who have started Tysabri have seen an improvement in about three months, so it is not instanteous.
Five hours of sleep isn't enough for a healthy person, let alone someone living with MS and in an exacerbation. I'm impressed you could get out of bed at all.
May I make a suggestion? You might benefit from counseling of some type, either private or even an MS group, to help work through the thoughts you have to deal with. There is a lot going on for you, and you might also want to talk to your doctor about a different antidepressant. There are a lot of choices out there and if Prozac had those side effects, you definitely don't want to go back there.
You are definitely not alone in the daily struggles - I hope we'll see you around here. We're in this together and definitely understand.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.